Alert archive / Nebraska / Red Flag Warnings in 2023
Red Flag Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 7, 2023, 1:58 PM CDT for 5 counties in Nebraska. It took effect at Apr 8, 2023, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2023, 1:58 PM CDT (18:58 UTC)
- In effect from
- Apr 8, 2023, 12:00 PM CDT
- Expired
- Apr 8, 2023, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Custer County, NE, Garfield County, NE, Holt County, NE, Loup County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 122 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2382 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324 WWUS83 KLBF 071858 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 158 PM CDT Fri Apr 7 2023 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY FRIDAY AFTERNOON/EARLY EVENING... ...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY AFTERNOON/EARLY EVENING IN PORTIONS OF CENTRAL, NORTH CENTRAL AND THE EASTERN NEBRASKA SANDHILLS... NEZ209-081000- /O.NEW.KLBF.FW.W.0003.230408T1700Z-230409T0100Z/ /O.CON.KLBF.FW.W.0002.000000T0000Z-230408T0100Z/ Loup Rivers Basin- 158 PM CDT Fri Apr 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 209... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 209... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from noon to 8 PM CDT Saturday for fire weather zone 209. * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin. * TIMING...From 1 PM CT (Noon MT) through 8 PM CT (7 PM MT) Friday and from noon CT through 8 PM CT Saturday. * WINDS...South 15 to 25 mph with gusts up to 35 mph Friday. South 10 to 20 MPH with gusts to 30 MPH Saturday. * RELATIVE HUMIDITY...15 to 20 percent Friday and around 20 percent Saturday. * TEMPERATURES...In the lower to middle 60s Friday and lower 70s for Saturday. * IMPACTS...Any fires which may develop, have a high probability for rapid spread and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-210-219-080100- /O.CON.KLBF.FW.W.0002.000000T0000Z-230408T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 158 PM CDT Fri Apr 7 2023 /1258 PM MDT Fri Apr 7 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 206, 210, AND 219... * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...From 1 PM CT (Noon MT) through 8 PM CT (7 PM MT) Friday. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...15 to 20 percent. * TEMPERATURES...In the lower to middle 60s. * IMPACTS...Any fires which may develop, have a high probability for rapid spread and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
830 WWUS83 KLBF 080105 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 805 PM CDT Fri Apr 7 2023 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY AFTERNOON/EARLY EVENING IN PORTIONS OF CENTRAL, NORTH CENTRAL AND THE EASTERN NEBRASKA SANDHILLS... NEZ209-080915- /O.EXP.KLBF.FW.W.0002.000000T0000Z-230408T0100Z/ /O.CON.KLBF.FW.W.0003.230408T1700Z-230409T0100Z/ Loup Rivers Basin- 805 PM CDT Fri Apr 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR LOW HUMIDITY AND WIND FOR THE LOUP RIVERS BASIN... * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin. * TIMING...From 1 PM CT (Noon MT) through 8 PM CT (7 PM MT) Friday and from noon CT through 8 PM CT Saturday. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...In the mid 50s. * IMPACTS...Any fires which may develop, have a high probability for rapid spread and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-210-219-080215- /O.EXP.KLBF.FW.W.0002.000000T0000Z-230408T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 805 PM CDT Fri Apr 7 2023 /705 PM MDT Fri Apr 7 2023/ ...RED FLAG WARNING HAS EXPIRED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... Cooler temperatures this evening have lessened the risk of wildfires. The Red Flag Warning will be allowed to expire. $$
279 WWUS83 KLBF 080849 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 349 AM CDT Sat Apr 8 2023 ...CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON/EARLY EVENING IN PORTIONS OF CENTRAL, NORTH CENTRAL AND THE EASTERN NEBRASKA SANDHILLS... NEZ209-081700- /O.CON.KLBF.FW.W.0003.230408T1700Z-230409T0100Z/ Loup Rivers Basin- 349 AM CDT Sat Apr 8 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY AND WINDS FOR FIRE WEATHER ZONE 209... * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin. * TIMING...From noon CT through 8 PM CT Saturday. * WINDS...South 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Reaching the mid 70s by mid afternoon. * IMPACTS...Any fires which may develop, have a high probability for rapid spread and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
892 WWUS83 KLBF 081941 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 241 PM CDT Sat Apr 8 2023 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON/EARLY EVENING IN PORTIONS OF CENTRAL, NORTH CENTRAL AND THE EASTERN NEBRASKA SANDHILLS... NEZ209-090100- /O.CON.KLBF.FW.W.0003.000000T0000Z-230409T0100Z/ Loup Rivers Basin- 241 PM CDT Sat Apr 8 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 209... * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin. * TIMING...From noon CT through 8 PM CT Saturday. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Reaching the mid to upper 70s by mid afternoon. * IMPACTS...Any fires which may develop, have a high probability for rapid spread and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
474 WWUS83 KLBF 090100 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 800 PM CDT Sat Apr 8 2023 NEZ209-090200- /O.EXP.KLBF.FW.W.0003.000000T0000Z-230409T0100Z/ Loup Rivers Basin- 800 PM CDT Sat Apr 8 2023 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR PORTIONS OF CENTRAL, NORTH CENTRAL AND THE EASTERN NEBRASKA SANDHILLS... Temperatures continue to fall this evening with humidity values rising, leading to a lessened risk of wildfires. The Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 7, 12:32 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 7, 12:32 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1232 PM CDT Fri Apr 7 2023 .SYNOPSIS... Issued at 403 AM CDT Fri Apr 7 2023 Key messages: - Warm, dry, and windy conditions will result in near-critical to critical fire concerns this afternoon and possibly again on Saturday. - Light rain showers possible Saturday night into Sunday, although, thunderstorm potential will be minimal. - Dry and very warm temperatures continue into the middle of next week. && .SHORT TERM...(Today through Saturday) Issued at 403 AM CDT Fri Apr 7 2023 Upper level ridging will remain in place across the region today and into Saturday keeping conditions dry. Plenty of warm air advection of 850 mb temperatures in the 6 to 16 C range will keep surface high temperatures on the warmer end of guidance. Have increased highs a degree or two as confidence is high that temperatures will rise into the 60s Friday and even higher into the 70s on Saturday. A weak frontal boundary/shortwave will begin to push into western Nebraska by late Saturday afternoon bringing an increase in winds as well to the area. Gusts up to 30 mph are possible especially east of US-83 by mid-late afternoon on Saturday. These warmer than normal temperatures and gusty winds along with dry conditions will create fire weather concerns across the region for this afternoon and possibly even again on Saturday. See the fire weather discussion below for more detailed information regarding the fire potential. .LONG TERM...(Saturday night through Thursday) Issued at 403 AM CDT Fri Apr 7 2023 The previously mentioned shortwave will bring the next potential for some light precipitation to north central Nebraska on Saturday night and into Sunday morning. At this time, instability remains weak with only up to 500 J/kg of CAPE and limited low level lapse rates. Have removed the mention of thunder at this time for this system as confidence remains too low to have it in the forecast. Will continue to monitor the environment as the event gets closer and will adjust as necessary. For the most part, precipitation will have exited the region by Sunday morning. A few lingering showers into Sunday afternoon may be possible for locations east of US-281. High pressure associated with upper level ridging will begin building into western Nebraska by the afternoon and will quickly push any lingering showers out of the area by late afternoon. This high pressure will keep conditions dry through the extended period. A few lingering showers are possible Thursday across the Pine Ridge, but confidence remains too low in development to put in anything more than a slight chance PoP at this time. Warm air advection continues to surge into the central Plains as well through the extended period. Highs gradually rise through next week with highs approaching the mid 70s to low 80s by Wednesday and possibly even into Thursday. While not anticipated at this time, with limited moisture and continued dry conditions, we will once again have to monitor fire concerns through next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1231 PM CDT Fri Apr 7 2023 Expect clear skies across western and north central Nebraska over the next 24 hours. There will be a threat for low level wind shear at the KLBF terminal later tonight. The main window of concern for that shear is from 04z to 10z Saturday. Surface winds during this time period will be south southeast at around 10 KTS. Winds 2000 FT AGL will be from the south at 45 KTS during this time period. && .FIRE WEATHER... Issued at 403 AM CDT Fri Apr 7 2023 Critical to near-critical fire weather conditions are expected to develop Friday afternoon for much of western and north central Nebraska. Afternoon high temperatures will climb into the middle 60s or generally 5 to 10 degrees above normal for early April. Though low level moisture will increase slightly compared to Thursday, the warmer temperatures will lead to similar afternoon relative humidity minimums falling into the 15 to 25 percent range. Winds will quickly increase through the late morning with peak speeds approaching 35 mph out of the south-southwest. The strongest of these are expected to occur east of an Imperial to Ainsworth line where a lingering belt of stronger winds off the surface will offer efficient momentum transfer of wind gusts as the boundary layer mixes out. Mixing heights will be lower than what was seen Thursday, generally maxing out around 5-7kft AGL where the strongest winds are expected and closer to 3-5kft AGL elsewhere. As gusty winds continue overnight, poor humidity recovery is expected. Overnight lows will only fall into the middle 30s across central Nebraska, or slightly above normal values. This will hold maximum humidity values for Friday night into Saturday to the 40 to 60 percent range for snow free areas. Additional elevated to near-critical fire weather conditions are possible Saturday for areas east of Highway 83 where southerly winds will gust 25 to 30 mph. Afternoon highs will continue the warming trend with values climbing into the upper 60s to low 70s. This will push humidity minimums once again into the 15 to 25 percent range. Limited overlap of the strongest winds and lowest humidity limit confidence in seeing Red Flag Warning criteria being met, however. With above normal temperatures expected through at least the middle of next week, elevated fire weather concerns will be a near daily occurrence for much of western and north central Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT /7 PM MDT/ this evening for NEZ206-209-210-219. && SYNOPSIS...Kulik SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Buttler FIRE WEATHER...NMJ
Hazardous weather outlook, Apr 7, 4:36 AM CDT, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 436 AM CDT Fri Apr 7 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-080945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 436 AM CDT Fri Apr 7 2023 /336 AM MDT Fri Apr 7 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Today and tonight. Red Flag Warnings are in effect for portions of southwest and north central Nebraska. The concern is above normal temperatures, humidity falling to around 15 to 25 percent, and southerly winds gusting up to 35 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated to near critical fire weather conditions are likely to occur Saturday afternoon, mainly for areas east of Highway 83. The concern is above normal temperatures, humidity falling to around 15 to 25 percent, and southerly winds gusting up to 30 mph. Beyond Saturday, the threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.